Will it be hard to wean off of 5 mg of Lexapro? What side effects might I experience?
Question posted by Marla82 on 24 Feb 2022
Last updated on 27 February 2022
As mom said, 5mg is a relatively low dose but if you're particularly sensitive to the drug you might experience some discontinuation symptoms if you taper off too quickly... and as I remember you've been taking it for quite a while now. You can Google "Lexapro withdrawal symptoms" but remember if you go slowly enough you may not have any problem at all.
Reach out to your doctor for a tapering dose schedule and ask for a script for the liquid formulation as it will be much easier to measure out the increasingly small doses.
If I may ask, why do you want to stop the Lexapro? Side effects?
Lexapro is a stronger SSRI than some others. 5mg sounds like a low dose but it is equivalent to 10mg citalopram.
If it were me ( and I successfully weaned off lexapro a few years ago) I would ask your doctor for a script of liquid lexapro. That way you can taper off more slowly. I would probably go to 4mg and hold for a month then to 3mg and hold till you reach 0. That way you are less likely to suffer withdrawal issues
- Lexapro uses and safety info
- Lexapro prescribing info & package insert (for Health Professionals)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.